Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Oct 18, 2005, 3:01 PM MDT for Kane County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2005, 3:01 PM MDT (21:01 UTC)
- Expired
- Oct 18, 2005, 3:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 44 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 182102
SVRSLC
UTC025-182130-
/O.NEW.KSLC.SV.W.0095.051018T2101Z-051018T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MDT TUE OCT 18 2005
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KANE COUNTY IN UTAH
* UNTIL 330 PM MDT
* AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF MT CARMEL...OR ABOUT 8
MILES NORTH OF KANAB...AND MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MT CARMEL BY 310 PM MDT
ORDERVILLE BY 315 PM MDT
GLENDALE BY 325 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3706 11261 3710 11233 3753 11243 3753 11288
3722 11281
$$1 follow-up statement
000
WWUS55 KSLC 182128
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MDT TUE OCT 18 2005
UTC025-182137-
/O.EXP.KSLC.SV.W.0095.000000T0000Z-051018T2130Z/
KANE UT-
327 PM MDT TUE OCT 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KANE COUNTY EXPIRES AT
330 PM MDT...
THE STRONG THUNDERSTORM MOVING NORTH THROUGH WESTERN KANE COUNTY HAS
WEAKENED SOUTHEAST OF ORDERVILLE. THIS STORM WILL STILL PRODUCE
SMALL HAIL AND VERY HEAVY RAIN AS IT CONTINUES NORTH THROUGH THE
COUNTY.
LAT...LON 3706 11261 3710 11233 3753 11243 3753 11288
3722 11281
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:55 PM MDT, 6 minutes earlier.
Area forecast discussion, Oct 18, 2:55 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MDT TUE OCT 18 2005
.SYNOPSIS...A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS MAINLY
SOUTHERN UTAH TONIGHT AND WEDNESDAY. HIGH PRESSURE WILL BUILD
OVER THE AREA THROUGH THE WEEKEND.
&&
.DISCUSSION...THE UPPER LOW IS CENTERED OVER THE LOWER COLORADO RIVER
VALLEY AND CONTINUES TO TRACK NEWD THIS EVENING. THE MAIN BAND OF
CONVECTION WITH HEAVY PRECIP WILL CONTINUE TO ROTATE INTO SRN UT
THIS EVENING AND WILL EXTEND THE FLASH FLOOD WATCH THROUGH THE
EVENING. IT IS POSSIBLE THE WATCH MAY NEED TO GO EVEN LONGER BUT
WILL RE-EVALUATE THAT LATER THIS EVENING.
UPPER LOW IS FORECAST TO BE NEAR 4 CORNERS BY TOMORROW MORNING WITH
WRAPAROUND PRECIP LINGERING OVER THE EAST INTO THE AFTERNOON. THE
NORTHERN EXTENT OF PRECIP FROM THIS EVENT APPEARS IT WILL BE ABOUT TO
SLC.
MODELS ARE PHASING THE UPSTREAM CLOSED LOW ALONG THE PACNW COAST WITH
THE FASTER NORTHERN BRANCH SHORT WAVE TROF IN THE GULF OF AK SO IT
WILL END UP AS A BRUSH BY FEATURE BARELY AFFECTING THE NORTH. EXPECT
SOME CLOUDS AND A LITTLE LIGHT PRECIP WED NIGHT BUT THATS ABOUT IT.
ANOTHER WEAK SHORT WAVE IS FORECAST TO DROP DOWN THE EAST SIDE OF
THE BUILDING RIDGE THU NIGHT BUT THAT SHOULD REMAIN FAR ENOUGH TO THE
EAST THAT IT HAS LITTLE IF ANY IMPACT ON OUR AREA. THE RIDGE THEN
BUILDS STRONGLY OVER THE AREA FRI AND SAT AND REMAINS INTO NEXT
WEEK.
THE LONG WAVE PATTERN MAY READJUST BY THE MIDDLE OF NEXT WEEK AND
ALLOW A SHORT WAVE INTO THE WEST AS THIS PROCESS OCCURS.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM TODAY FOR UTZ017-UTZ019-UTZ020-
UTZ021.
WY...NONE.
&&
WILENSKYHazardous weather outlook, Oct 18, 4:10 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 AM MDT TUE OCT 18 2005 UTZ010-012>014-016>021-191300- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 410 AM MDT TUE OCT 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH. .DAY ONE...TODAY RAIN WILL BE HEAVY AT TIMES ACROSS FAR SOUTHERN UTAH. SHOWERS WILL INCREASE IN CENTRAL UTAH AND MAY BECOME HEAVY DURING THE AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE CENTRAL AND SOUTHWEST MOUNTAINS...UTAHS DIXIE...SOUTH-CENTRAL UTAH AND THE LAKE POWELL AREA. SEE SLCFFASLC FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLOW MOVING STORM SYSTEM WILL REMAIN OVER EASTERN UTAH WEDNESDAY. A THREAT OF LOCAL HEAVY RAIN WILL CONTINUE. HIGH PRESSURE WILL RETURN TO THE AREA THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING ANY HEAVY RAINFALL OBSERVED...ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>009-011-015-WYZ021-191300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WESTERN UINTA BASIN-WEST CENTRAL UTAH- SOUTHWEST WYOMING- 410 AM MDT TUE OCT 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST-CENTRAL UTAH...NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WILL SLOWLY SPREAD NORTH ACROSS THE AREA TODAY. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL DECREASE FROM WEST TO EAST WEDNESDAY. HIGH PRESSURE WILL RETURN TO THE AREA THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:45 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Oct 18, 5:09 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.